Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Missed dose of Atripla
Dec 18, 2009

Hello,

I have been on Atripla for 1 month. Atripla is the first medication that I have been, on since I was diagnosed with HIV on Nov 5, 2009.

Due to a situation out of my control, I missed 1 does. I am going to make sure this never happens again, and will take steps to prevent it. I understand the importance of taking my medication. My initial labs were CD4 od 240. Viral load of 49,000, and CD4 percent of 16.

My question is, will 1 missed dose affect my health in a very bad way?

Thanks.

Response from Dr. McGovern

You are correct in taking a missed dose seriously. As a whole, we certainly want patients to take their medications on a regular basis to avoid resistance to HIV and Hepatitis B (if you are infected). However, this one missed dose will not have any significant impact....

Keep up the good work. You will do great on Atripla and your T cells and viral load should respond great. If you also have Hepatitis B, you will need to see how your HBV DNA is responding as well to Atripla as well, since two of the medications within Atripla (tenofovir and emtricitabine) are active against this virus too.



Previous
Question on taking VIREAD.
Next
Still positive to HCV after 6mths on interferon.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement